MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10603
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that shaft break occurred.A 2.75 x 20 synergy drug-eluting stent was selected for use.However, upon pushing the device through the guide, the shaft broke 20 centimetres from the hub.The device was removed and the procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: synergy ii us mr 2.75 x 20mm stent delivery system was returned for analysis in broken into 2 sections.An examination of the crimped stent identified proximal stent damage, with proximal stent struts bunched in a distal direction.The undamaged crimped stent outer diameter was measured and the result is within maximum crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the hypotube identified a hypotube break 235mm distal from the distal end of the strain relief.Multiple hypotube kinks were also noted.An examination of the shaft polymer extrusion found no issues.An examination of the tip identified no tip damage.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that shaft break occurred.A 2.75 x 20 synergy drug-eluting stent was selected for use.However, upon pushing the device through the guide, the shaft broke 20 centimeters from the hub.The device was removed and the procedure was completed with another of the same device.No patient complications were reported.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10078587
Report Number2134265-2020-05842
Device Sequence Number16849825
Product Code NIQ
UDI-Device Identifier08714729840169
UDI-Public08714729840169
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2021
Device Model Number10603
Device Catalogue Number10603
Device Lot Number0024704250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2020
Initial Date Received by Manufacturer 04/27/2020
Supplement Date Received by Manufacturer05/26/2020
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1